MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. XPERGUIDE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

PHILIPS ELECTRONICS NEDERLAND B.V. XPERGUIDE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number XPERGUIDE
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that during a cbct scan the orientation of the xperguide display was upside down.The procedure was aborted, however no harm was reported to philips.The user later identified that the table top was positioned backwards on the table base (the head end at the feet and the feet end at the head).Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Philips has investigated this complaint.According to additional information acquired, during a planned vascular procedure (embolization of an aneurysm sac in the peripheral vasculature), the images of the xperguide interventional tool display were displayed upside down.The procedure was aborted, and the patient was returned to the hospital ward.The procedure could be rescheduled and completed at a later date.A philips field service engineer (fse) inspected the system onsite and found that maquet tabletop was turned 180 degrees with respect to the table base, causing the xperguide interventional tool to display the images upside down.The tabletop was re-oriented and the system was returned to use in good working order.At the time this complaint was received, philips did not have enough information to exclude a product malfunction with the potential for death or serious injury on recurrence, and as such the complaint was reported.Since that time, new information has been received which has led to the determination that the reported issue is not likely to result in a hazardous situation that could cause or contribute to a serious injury or death.Interventional tools extend the functionality of compatible x-ray equipment with 3d imaging during an interventional procedure.All the interventional tools (suite of software products) run on the platform called interventional workspot (iws) and are intended to be used with a philips interventional x-ray system.Users may be unable to utilize imaging data on the interventional workspot; however, the x-ray imaging data is still available on the x-ray system.Per the system's instructions for use (ifu) : ¿images created by the viewing application (interventional tools) are artificially reconstructed images.Diagnosis or treatment cannot be solely based on these images.All findings, decisions, and diagnoses must be confirmed using conventional (2d) x-ray imaging.¿ hence, users should not merely rely on interventional tools to complete the procedures but confirm with 2d imaging.When the imaging data cannot be utilized on the interventional worskpot, the clinician may decide to postpone the procedure or stop the procedure based on their clinical judgement.This decision is based on the clinician¿s knowledge of the patient¿s status and understanding that the system is still available using 2d imaging.Therefore, the unavailability of an interventional tool is not likely to cause or contribute to a serious injury or death.This complaint has been re-evaluated as non reportable.Global decision tree was updated to no based on the investigation outcome.The codes were updated based on the investigation outcome.
 
Event or Problem Description
It was reported to philips that during a cbct scan the orientation of the xperguide display was upside down.The procedure was aborted, however no harm was reported to philips.The user later identified that the table top was positioned backwards on the table base (the head end at the feet and the feet end at the head).
 
Additional Manufacturer Narrative
Philips has investigated this complaint.According to additional information, during a planned vascular cbct (cone-beam computed tomography) scan, the orientation of the xperguide display was upside down.The procedure had already started (the patient was under anesthesia) but was aborted due to the issue.A philips field service engineer inspected the system onsite and confirmed the reported behavior.As part of troubleshooting, the system was checked and found that the table top was positioned upside down on the maquet table base so that the head end of the table top was next to the foot end of the table base.The maquet table base was rotated 180 degrees relative to the table top.Although pivoting the table base and mounting the table top in a reversed way are features of the table, it is not supported by interventional workstation (iw).When the table is positioned like this, then the projections (apc angles) in xperguide are calculated incorrectly.After returning the table the right way on the pedestal, the device returned to use in good working order.The codes were updated based on the investigation outcome.

Brand Name
XPERGUIDE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key16784718
Report Number3003768277-2023-02446
Device Sequence Number14873621
Product Code OWB
UDI-Device Identifier00884838059252
UDI-Public00884838059252
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131263
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXPERGUIDE
Device Catalogue Number001006
Device Lot Number(10)1.3.5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer10/04/2023
10/04/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date12/10/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown